Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 10, 2022, 1:21 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at May 10, 2022, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2022, 1:21 AM MST (08:21 UTC)
- In effect from
- May 10, 2022, 12:00 PM MST
- Expired
- May 10, 2022, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4437 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963 WWUS85 KVEF 100821 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 121 AM PDT Tue May 10 2022 AZZ101-102-NVZ461>466-102000- /O.NEW.KVEF.FW.W.0010.220510T1900Z-220511T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 121 AM PDT Tue May 10 2022 /121 AM MST Tue May 10 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF NORTHWEST ARIZONA AND SOUTHERN NEVADA ... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 8 PM this evening. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...This afternoon through this evening. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
2 follow-up statements
814 WWUS85 KVEF 101949 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1249 PM PDT Tue May 10 2022 AZZ101-102-NVZ465-466-111000- /O.NEW.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/ /O.CON.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1249 PM PDT Tue May 10 2022 /1249 PM MST Tue May 10 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF FAR SOUTHERN NEVADA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Wednesday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 465 and 466. * TIMING...Through 8 pm PDT/MST this evening. On Wednesday, 10 am PDT/MST through 8 pm PDT/MST. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461>464-110300- /O.CON.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- 1249 PM PDT Tue May 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PART OF SOUTHERN NEVADA... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463 and 464. * TIMING...Through 8 pm PDT this evening. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
842 WWUS85 KVEF 110240 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 740 PM PDT Tue May 10 2022 AZZ101-102-NVZ465-466-110345- /O.EXP.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/ /O.CON.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 740 PM PDT Tue May 10 2022 /740 PM MST Tue May 10 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... The Red Flag Warning for Tuesday will expire at 8 pm PDT/MST. A Red Flag Warning remains in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Wednesday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 465 and 466. * TIMING...10 am PDT/MST through 8 pm PDT/MST Wednesday. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461>464-110345- /O.EXP.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- 740 PM PDT Tue May 10 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PART OF SOUTHERN NEVADA... Winds are beginning to come down across the area, with the majority of sites falling below 20 mph. Thus, the Red Flag Warning will be allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 9, 7:13 PM MST, 6 hours 8 minutes earlier.
Area forecast discussion, May 9, 7:13 PM MST, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 713 PM PDT Mon May 9 2022 .SYNOPSIS...Breezy afternoons can be expected the next several days along with a gradual cooling trend as a weather system settles over the Great Basin. Temperatures through midweek will average several degrees below normal, but a warming trend will commence late in the week with well above normal temperatures returning as high pressure builds across the Southwest. && .UPDATE...A cool and breezy evening is on tap as we remain under the influence of the trough that brought the strong winds yesterday. While southwest winds will persist for a few more days, they won't be as intense as Sunday. The strongest winds will likely come Wednesday when the base of the trough pivots through. Gusts of 30-40 mph are expected. Cool temperatures will stick around while we remain under the trough, with highs in the 60's and 70's across the area. On Thursday, the system finally exits the area, allowing winds to subside and temperatures to quickly warm up. By the Sunday, high temperatures will be approaching 100 here in Las Vegas. The above- normal temperatures stick around into early next week. Updated forecast package will be out tonight. && .DISCUSSION...Through Early Next Week Continued breezy conditions are expected at times through Wednesday as a broad upper level trough slowly shifts through Southwest US. The pressure gradient through midweek isn't overly impressive, so in general expecting typical afternoon breezes of generally 20 to 30 MPH Tuesday and Wednesday afternoon. On Tuesday, the best low level winds will be through southern Nevada and western Arizona, and then over San Bernardino and Mohave counties on Wednesday. Expect the strongest wind gusts over those areas each afternoon, where gusts to around 35 MPH are possible. The main upper level system finally swings through on Wednesday. There is a chance for showers as the center of the low moves through the Southern Great Basin Wednesday afternoon, with the best chances being in the orographically enhanced terrain of the Sierra and Esmeralda County. Even in the higher terrain, very little precipitation will actually make it to the surface as there is a significant amount of dry air near the surface, so precipitation impacts will be minimal. With the cold core moving overhead, Wednesday will be the coldest day of the period with high temperatures running 15 to almost 20 degrees below normal. After Wednesday, the pattern will quickly transition back to a West Coast ridge. This is good news for anyone tired of the the gusty winds as winds are expected to be light under the building high pressure. However, it will also bring a rapid warm up to the Southwest US with potentially impactful temperatures possible for the second half of the weekend and early next week. Long range models do differ on the strength of the high, with the GEFS showing lower anomalously heights over the region compared to the ECMWF ENS. High confidence that temperatures will warm Thursday through early next week, but only moderate confidence in how warm it will get and what impacts that will bring. Stay tuned! && .FIRE WEATHER...Breezy afternoon winds are expected again Tuesday and Wednesday. On Tuesday, while RH values will be 15% or less across the region, afternoon winds will be marginal for critical fire conditions to develop in areas where fuels are favorable. Northern Lincoln County could see a period of high fire danger Tuesday afternoon briefly, otherwise conditions are spotty across the rest of the area. Wednesday will have similar issues especially as moisture increases slightly ahead of an incoming system. Best potential for critical fire conditions Wednesday would be in Mohave County. After Wednesday, the winds finally diminish and thus the fire danger wanes the rest of the week. && .AVIATION...For Harry Reid...Light and variable or easterly wind up to 8 kts expected through 21Z. After 21Z, southwest winds will pick up with gusts around 25 kts. Moderate confidence, but am expecting elevated gusts to 20 kts at times overnight. Otherwise, another round of gusty southwest winds develops Tuesday afternoon. SCT-BKN high clouds expected into Tuesday evening. For the rest of southern Nevada, northwestern Arizona, and southeastern California...With an area of low pressure to our west, gusty southwest-west wind regime will continue across the southern Great Basin and Mojave Desert through mid-week. Highest gusts of 25- 35 kts will impact terminals in the Mojave Desert. Patchy blowing dust possible but don't foresee significant reductions in visibility. Generally SCT-BKN high clouds over the area. The exception will be around northern Inyo and Esmeralda Counties where lower clouds between 100-120 kft are possible. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Woods DISCUSSION/FIRE WEATHER...Nickerson AVIATION...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:49 PM MST | Red Flag Warning | VEF | Mohave | 31 hr |
| May 10, 1:10 PM MST | Wind Advisory | VEF | Mohave | 31 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.